Why You Shouldn’t Take Molly

photo-1MDMA is an illegal substance, and considered extremely dangerous. It picked up where ecstasy left off because of its “pure” reputation. The government does not regulate it, and demand has for the drug has grown by 120% in recent years. The illegal market of drug networking is capitalizing on the high demand, and cutting MDMA with other drugs to reduce their costs and boost profits.

The consequences of MDMA? Well…it didn’t seem like there were many. The designer drug releases the neurotransmitters serotonin, dopamine, and norepinephrine, resulting in feelings of euphoria, fearlessness, relaxation and clarity. People also experience heightened sensations and connection to the people around them. Most people want to talk, dance, and touch to intensify the experience, which is why the drug is common in rave and dance club cultures. When the brain can’t produce these neurotransmitters anymore, it can cause depression, but ultimately the drug didn’t kill brain cells, wasn’t addictive and was hard to overdose on. It became increasingly popular with out generation for these reasons.

Other drugs produce many of these same effects as well, like methylone, most commonly found in bath salts. The difference between the two is that methylone is much more toxic than MDMA. Methylone is used in place of MDMA in many batches of molly, along with other drugs, such as cocaine, meth, heroin, and ketamine. People think the molly they are buying is pure MDMA because it looks the same, but they need to think again. Without thoroughly testing the drugs, there is no way to be sure.

Consequences for taking molly have grown tremendously with its popularity. Molly interferes with the body’s ability to regulate temperature and can cause hyperthermia and extreme dehydration, especially in a club environment and mixed with extreme activity, like dancing. Serious heart and kidney problems can occur, and if large amounts of the drug are present in the bloodstream, it can effect the heart’s ability to maintain rhythm and cause seizures. Many of the drugs being combined with MDMA to create molly are toxic at a much lower level, and the combination of uppers and downers can be fatal. Signs of overdose include vomiting, seizures, head pain, muscle cramps, and dizziness.

Read more about recent deaths and overdoses related to molly.

1. UNH student and Syracuse University graduate died at the Electric Zoo Music Festival in New York over Labor Day weekend.

2. UVA Honors Student dies at a DC club.

3. Plymouth State student dies at Zedd concert in Boston. 

4. 20-year-old dies after attending a rave on Governor’s Island in New York in July.

5. Three young men were hospitalized at the Bank of America Pavilion for overdoses.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s